Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 155, NWS Nashville, TN

June 11, 1995Overton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 1995, 1:13 PM CDT for Overton County, Tennessee. It was in force for 47 min.

The area

The counties it named.

The facts

Issued
Jun 11, 1995, 1:13 PM CDT (18:13 UTC)
Expired
Jun 11, 1995, 2:00 PM CDT
In force
47 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Overton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1995-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 914 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1995-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
914 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KBNA 111813 RRA
SVRBNA
TNC133-111900-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT SUN JUN 11 1995
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  200 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...OVERTON COUNTY
 
AT 113 PM...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO
WESTERN OVERTON COUNTY NEAR BEAVER HILL AND CRAWFORD. THE STORM WAS
MOVING NORTHEAST NEAR 25 MILES AN HOUR.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:38 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 11, 10:38 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 AM CDT SUN JUN 11 1995

WV STLT IMAGERY AND OHX RADAR SEEM TO SHOW TSTM DEVELOPMENT
OVER SWRN MIDDLE TN ASSOCIATED WITH AN UPPER LVL JET MAX FEATURE.
APEX OF TSTM DEVELOPMENT IS NR WAYNESBORO...WITH A SHORT LN OF
ACTIVITY SWD INTO NWRN AL. WL KEEP CLOSE EYE ON THIS FEATURE
AS IT MOVES NEWD AND INTERACTS WITH LOW-LVL BOUNDARY IN
BNA AREA.

ON THE BIG PICTURE, WUD BASICALLY SAY "DITTO" TO MRX'S EARLER AFD.

.OHX...NONE.

DRM

In the hours before

Special weather statement, Jun 11, 12:09 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT THU JUN 8 1995

TNZ009>011-028>033-059>065-075>082-094>098-112100-

...HEAVY THUNDERSTORM RAINS WILL OCCUR AT MANY LOCATIONS IN MIDDLE
   TENNESSEE THIS AFTERNOON...

DOPPLER RADAR 1-HR RAINFALL ESTIMATES SHOWED TOTALS OF BETWEEN 1/2
AND 1 INCH COMMON OVER MANY AREAS FROM NEAR LAWRENCEBURG...TO
MURFREESBORO...TO NEAR JAMESTOWN DURING THE LATE MORNING HOURS.
THE THUNDERSTORMS...THAT PRODUCED THESE HEAVY RAINS...WILL PUSH
EASTWARD DURING THE DAY AND LIKELY BRING SIMILAR TOTALS TO AREAS AROUND
COOKEVILLE...MCMINNVILLE...MONTEAGLE AND FAYETTEVILLE. SUCH RAINS
MAY CREATE STANDING WATER IN SOME POORLY-DRAINED AREAS TODAY...
ESPECIALLY WHERE GROUNDS ARE ALREADY QUITE SOAKED FROM RECENT
RAINS.

ALONG WITH THE HEAVY RAINS YOU CAN ALSO EXPECT SOME THUNDERSTORMS
TO PRODUCE WIND GUSTS TO NEAR 45 MPH...AND DANGEROUS LIGHTNING.
ALSO...SINCE A SEVERE THUNDERSTORM WATCH CONTINUES FOR THE AREA
UNTIL 5 PM CDT THIS AFTERNOON...YOU SHOULD ALSO STAY TUNED TO A
RELIABLE SOURCE OF WEATHER INFORMATION IN THE EVENT THAT ANY
SEVERE WEATHER WARNINGS ARE REQUIRED LATER THIS AFTERNOON.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:30 PM CDTSevere Thunderstorm WarningOHXBedford30 min
Jun 10, 11:41 PM CDTSevere Thunderstorm WarningOHXCoffee49 min
Jun 11, 1:07 PM CDTSevere Thunderstorm WarningOHXCoffee53 min
Jun 11, 1:20 PM CDTSevere Thunderstorm WarningOHXGrundy, Marion70 min
Jun 11, 1:34 PM CDTSevere Thunderstorm WarningOHXWarren56 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.